Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Vomiting due to acid indigestion. On insulin for diabetes. Suggestions?

My mother is a diabetic and uses insulin . She has been throwing up every now and then for no apparent reason. I asked her at one time about her throwing up she said it had something to do with acid indigestion. Right now she is in the ER because she had the feeling of throwing up but nothing is coming up. My mother tends to hide medical issues with me. Any information will be greatly appreciated. Thank you!
Asked On : Tue, 6 Nov 2012
Answers:  2 Views:  51
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Dear Concerned.,

Thanks for writing to us.

Kindly get the acute condition treated with injectable anti-emetics at the ER.

The age of your mother is not mentioned. Your mother is most probably suffering from intractable GERD(Gastroesophageal Reflux Disease ) as a result of loosened /incompetant Gastrooesophageal Sphincter located at the junction of Stomach and Food pipe.

The best investigation for the above condition is Upper GE -Endoscopy which is a day care
procedure done by a qualified Gastroenterologist.

Kindly avoid oily/spicy/irregular food habits. Timely eating bland soft Diabetic diet and walking for 30 mins after food and sleeping in a propped up position avoids GERD.

Medicines such as Antacids/Proton Pump inhibitors /anti emetics /Pro-biotics and antispasmodics are usually prescribed after Clinical examination.

Complications of not taking precautions:
The overeating/obesity (usual features in Diabetes)may in turn complicate the issue by indrawing of upper end of Stomach into thorax leading to Hiatus Hernea if the condition is allowed to continue.Peptic Ulcers may be also a sequelae.

Surgical Treament is by Fundoplication operation by Surgical Gastroenterologist.

Get well soon.

Best Regards.,
Dr Lt Cdr ASN Bhushan.

Answered: Tue, 6 Nov 2012
I find this answer helpful
General & Family Physician Dr. Fakhar-i-Rifaq's  Response
hi--------1 ur mom feel loanliness give her 15 minutes daily before sleeping this will help to suith the vagus nerve coming from brain and effecting on stomach 2 ---GIVE HER 1;4 TEASPOON soda bicarbin in a glass of water after each food.3.------ give her ispaghol 2 table spoon in glass of cold milk.i hope she will feel better ok see you if necessary
Answered: Tue, 6 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor